MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM TAB BREAKER, BODY; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC EXPEDIUM TAB BREAKER, BODY; MISC ORTHO SURGICAL INSTR
Model Number 299704310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient had a surgery and during the surgery when the surgeon was suturing, they saw something glistening in the wound and it turned out to be the inner part of the tab breaker.The part that sits inside the narrow part that is passed over the tab on the screw.It did not extend the operation time and the patient was not injured in any way.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: flow: damage.Visual inspection: it was noticed that the leaf spring was broken off.Hence, the complaint can be confirmed for the reported issue.It is also noticed that the distal portion of the tab breakers tip had nicked marks.Dimensional inspection: it was not performed due to the post manufacturing damage.Conclusion: no definitive root cause could be determined however, it is likely that the device experienced excessive force during uses.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: device history lot.A review of the receiving inspection (ri) for verse 3in1 driver, outer shaft was conducted identifying that lot number pu102884 was released in a single batch.Batch1: lot qty of (b)(4) units were released on jan 26, 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM TAB BREAKER, BODY
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10130100
Report Number1526439-2020-01144
Device Sequence Number2163988
Product Code LXH
UDI-Device Identifier10705034467375
UDI-Public10705034467375
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704310
Device Catalogue Number299704310
Device Lot NumberPU102884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer06/25/2020
07/21/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/14/2020
07/29/2020
Patient Sequence Number1